Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 23, 2010, 2:55 PM CDT for 25 counties in South Dakota. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 2:55 PM CDT (19:55 UTC)
- In effect from
- May 24, 2010, 10:00 AM CDT
- Expired
- May 24, 2010, 8:54 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 25 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -327 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS73 KABR 231955 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 255 PM CDT SUN MAY 23 2010 ...WIND CONDITIONS EXPECTED MONDAY... .LOW PRESSURE WILL SET UP ACROSS CENTRAL SOUTH DAKOTA MONDAY...RESULTING IN STRONG SOUTHEAST WINDS. SDZ003>006-009-010-015>018-033>037-045-048-051-240800- /O.NEW.KABR.WI.Y.0007.100524T1500Z-100525T0300Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 255 PM CDT SUN MAY 23 2010 /155 PM MDT SUN MAY 23 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE FOR CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA LATE IN THE MORNING MONDAY. THESE STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
4 follow-up statements
559 WWUS73 KABR 240123 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 823 PM CDT SUN MAY 23 2010 ...WINDY CONDITIONS EXPECTED MONDAY... .LOW PRESSURE WILL SET UP ACROSS CENTRAL SOUTH DAKOTA MONDAY... RESULTING IN STRONG SOUTHEAST WINDS. SDZ003>006-009-010-015>018-033>037-045-048-051-241100- /O.CON.KABR.WI.Y.0007.100524T1500Z-100525T0300Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 823 PM CDT SUN MAY 23 2010 /723 PM MDT SUN MAY 23 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE FOR CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA BY LATE MONDAY MORNING. THESE STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
703 WWUS73 KABR 241037 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 537 AM CDT MON MAY 24 2010 ...WINDY CONDITIONS EXPECTED TODAY... .LOW PRESSURE WILL SET UP ACROSS WESTERN SOUTH DAKOTA TODAY WHICH WILL RESULT IN STRONG SOUTHEAST WINDS. SDZ033-045-048-241845- /O.UPG.KABR.WI.Y.0007.100524T1500Z-100525T0300Z/ /O.NEW.KABR.HW.W.0002.100524T1500Z-100525T0200Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 537 AM CDT MON MAY 24 2010 /437 AM MDT MON MAY 24 2010/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTHEAST WINDS WILL INITIALLY RANGE FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS SOUTH CENTRAL SOUTH DAKOTA. BY EARLY TO MID AFTERNOON...THESE WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ007-011-019>023-241845- /O.EXB.KABR.WI.Y.0007.100524T1900Z-100525T0200Z/ MARSHALL-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 537 AM CDT MON MAY 24 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON. THESE WINDS WILL PERSIST INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>006-009-010-015>018-034>037-051-241845- /O.EXT.KABR.WI.Y.0007.100524T1500Z-100525T0200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...ONIDA...PIERRE...HIGHMORE...MILLER... FORT THOMPSON 537 AM CDT MON MAY 24 2010 /437 AM MDT MON MAY 24 2010/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. * SOUTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR ACROSS THE AREA FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
364 WWUS73 KABR 241700 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1200 PM CDT MON MAY 24 2010 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHWARD ACROSS THE WESTERN DAKOTAS THIS AFTERNOON AND TONIGHT. A TIGHT PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN WINDY CONDITIONS ACROSS THE AREA. SDZ033-045-048-250100- /O.CON.KABR.HW.W.0002.000000T0000Z-100525T0200Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 1200 PM CDT MON MAY 24 2010 /1100 AM MDT MON MAY 24 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. * SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON. BY LATE AFTERNOON AND EVENING...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ007-011-019>023-250100- /O.CON.KABR.WI.Y.0007.100524T1900Z-100525T0200Z/ MARSHALL-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1200 PM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL PERSIST INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>006-009-010-015>018-034>037-051-250100- /O.CON.KABR.WI.Y.0007.000000T0000Z-100525T0200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...ONIDA...PIERRE...HIGHMORE...MILLER... FORT THOMPSON 1200 PM CDT MON MAY 24 2010 /1100 AM MDT MON MAY 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. * SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL PERSIST INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MF
575 WWUS73 KABR 250154 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 854 PM CDT MON MAY 24 2010 SDZ033-045-048-250300- /O.CAN.KABR.HW.W.0002.000000T0000Z-100525T0200Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 854 PM CDT MON MAY 24 2010 /754 PM MDT MON MAY 24 2010/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL REMAIN GUSTY YET FOR A FEW HOURS THIS EVENING...BUT HIGH WIND CRITERIA IS NOT LIKELY TO BE MET...THUS THE WARNING HAS BEEN CANCELLED. $$ SDZ003>007-009>011-015>023-034>037-051-250300- /O.CAN.KABR.WI.Y.0007.000000T0000Z-100525T0200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-SULLY- HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER... FORT THOMPSON 854 PM CDT MON MAY 24 2010 /754 PM MDT MON MAY 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. STRONG GUSTY WINDS ARE LIKELY WITH THUNDERSTORMS...OTHERWISE FOR THE REST OF THE NIGHT WINDS ARE EXPECTED TO DIMINISH AND THUS THE ADVISORY HAS BEEN CANCELLED. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 23, 11:02 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 23, 11:02 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1102 AM CDT SUN MAY 23 2010 .UPDATE... NO CHANGES TO GOING FORECAST. MAIN FOCUS WILL BE ON THIS ACTIVITY THAT WILL DEVELOP TONIGHT AND FOR MONDAY MORNING...AND POSSIBLE REDEVELOPMENT FOR MONDAY AFTERNOON. && .PREV DISCUSSION... .SHORT TERM...TODAY THROUGH TUESDAY PRECIP HAS LONG LEFT THE CWA BUT AN EXTENSIVE MID LEVEL CLOUD DECK IS LEFT BEHIND. THESE CLOUDS ARE EXPECTED TO HANG AROUND FOR MUCH OF THE MORNING AS FORECAST SOUNDINGS SHOW A STUBBORN MID LEVEL DECK REMAINING IN PLACE. A BREAK IN THE STORMY WEATHER PATTERN IS EXPECTED TODAY AS A WEAK SURFACE HIGH SLIDES THROUGH THE AREA. HIGH TEMPS WILL BE MILD WITH LESS WIND THAN EXPERIENCED ON SATURDAY. MODELS STILL SHOWING A WARM FRONT TRACKING NORTH INTO THE AREA LATE TONIGHT...ALONG WITH ELEVATED INSTABILITY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AFTER MIDNIGHT TONIGHT WITHIN WAA PATTERN...SOME OF WHICH LIKELY TO BE SEVERE...WITH HAIL BEING THE MAIN THREAT. HAVE INCREASED POPS FOR THE OVERNIGHT HOURS. SHOULD STILL BE DEALING WITH ELEVATED CONVECTION DURING THE MORNING HOURS ON MONDAY ACROSS AT LEAST THE NORTHERN HALF OF THE CWA. THEN THERE IS SOME QUESTION AS TO WHETHER OR NOT THIS ACTIVITY KEEPS MOVING NORTH INTO ND...OR DOES THE WARM FRONT HANG BACK AND CONTINUE TO FIRE OFF SHOWERS AND THUNDERSTORMS THROUGH A GOOD PORTION OF THE DAY? REGARDLESS OF HOW THIS UNFOLDS...IT DOES APPEAR A VERY GOOD CHANCE FOR REDEVELOPMENT OF STRONGER CONVECTION IS LIKELY MONDAY AFTERNOON/EVENING ACROSS WESTERN/CENTRAL SOUTH DAKOTA ALONG THE DRY LINE. THIS ACTIVITY THEN SPREADS EAST THROUGH THE EVENING HOURS. HAVE REMOVED MENTION OF POPS ON TUESDAY AS ALL MODELS ARE NOW SHOWING A PUSH OF DRIER AIR SWEEPING ACROSS THE ENTIRE CWA AS THE MAIN SURFACE LOW MOVES NORTH AND OUT OF THE REGION. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY MAIN CHALLENGE IN THE LONG TERM IS PRECIPITATION CHANCES. THE REGION WILL BE BETWEEN AN UPPER LEVEL SHORTWAVE SLOWLY TRACKING ACROSS SOUTH CENTRAL CANADA...AND AN UPPER RIDGE EXTENDING FROM THE SOUTHERN PLAINS TO THE GREAT LAKES TUESDAY NIGHT. THE RIDGE TO THE EAST BUILDS BACK WESTWARD WEDNESDAY...BECOMING CENTERED OVER THE PLAINS BY EARLY THURSDAY...THEN REMAINING DOMINANT OVER THE REGION THROUGH LATER IN THE DAY SATURDAY WHEN IT BEGINS TO GET PUSHED EASTWARD AHEAD OF AN APPROACHING TROUGH. AT THE SURFACE...WEAK HIGH PRESSURE WILL BE OVER THE DAKOTAS TUESDAY NIGHT. PRECIPITATION ASSOCIATED WITH AN ELONGATED LOW PRESSURE SYSTEM SOUTH OF THE REGION MAY REACH THE CWA WEDNESDAY AND WEDNESDAY NIGHT...BUT CHANCES LOOK PRETTY SLIM RIGHT NOW. SURFACE HIGH PRESSURE THEN REMAINS DOMINANT OVER THE NORTHERN PLAINS AT LEAST THROUGH THE DAY FRIDAY BEFORE LOW PRESSURE BEGINS TO INTENSIFY OVER THE NORTHERN ROCKIES. A WARM FRONT ASSOCIATED WITH THIS SYSTEM LOOKS TO REACH THE NORTH DAKOTA/SOUTH DAKOTA BORDER FRIDAY NIGHT...BECOMING STATIONARY THERE UNTIL LATER IN THE DAY SATURDAY WHEN THE LOW BEGINS TO PUSH EASTWARD. RIGHT NOW LOOKS AS THOUGH THE BEST CHANCE FOR PRECIPITATION WILL COME LATE SATURDAY NIGHT. NO BIG CHANGES MADE TO TEMPERATURES...WITH THE ABOVE NORMAL TEMPERATURE TREND EXPECTED TO CONTINUE. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY. CLOUD COVER WILL BE ON THE INCREASE TONIGHT...WITH SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE LATE EVENING AND OVERNIGHT HOURS. VSBYS WILL BE VFR THROUGH THE DAYTIME AND EVENING HOURS...BUT MAY BECOME REDUCED WITH DEVELOPING PRECIPITATION LATE TONIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...CONNELLY SHORT TERM...CONNELLY LONG TERM...PARKIN AVIATION...SCARLETT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 23, 5:33 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 533 AM CDT SUN MAY 23 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 533 AM CDT SUN MAY 23 2010 /433 AM MDT SUN MAY 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE AREA LATE TONIGHT...SOME OF WHICH MAY BECOME SEVERE. THE BIGGEST THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY AGAIN ON MONDAY AND MONDAY EVENING AS WELL. SEVERE STORMS ARE ALSO A GOOD POSSIBILITY. THUNDERSTORMS ARE ALSO IN THE FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT...BUT THE SEVERE THREAT DURING THIS TIME DOES NOT APPEAR TO BE AS GREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, May 23, 9:49 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
949 AM CDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 S IPSWICH 45.36N 99.03W
05/22/2010 E1.00 INCH EDMUNDS SD PUBLIC
&&
ATGLocal storm report, May 23, 10:34 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 AM CDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD LEOLA 45.72N 98.94W
05/22/2010 MCPHERSON SD TRAINED SPOTTER
2.12 IN. OF RAIN FELL WITHIN 1 HOUR...YARD AND STREET
FLOODING REPORTED.
&&
ATGLocal storm report, May 23, 11:57 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1157 AM CDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL HERREID 45.84N 100.07W
05/22/2010 E1.75 INCH CAMPBELL SD TRAINED SPOTTER
&&
ATGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:11 PM CDT | Tornado Warning | ABR | Edmunds, McPherson | 49 min |
| May 22, 7:32 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde, Sully | 58 min |
| May 22, 7:34 PM CDT | Tornado Warning | ABR | Edmunds, McPherson | 41 min |
| May 22, 7:45 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk | 30 min |
| May 22, 7:54 PM CDT | Tornado Warning | ABR | Edmunds, Faulk, Hyde, Potter, Sully, Walworth | 51 min |
| May 22, 8:05 PM CDT | Tornado Warning | ABR | Brown, Edmunds, McPherson | 25 min |
| May 22, 8:14 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 46 min |
| May 22, 8:21 PM CDT | Tornado Warning | ABR | Faulk, Hand, Hyde, Spink | 54 min |
| May 22, 8:28 PM CDT | Tornado Warning | ABR | Brown, Edmunds, McPherson | 47 min |
| May 22, 8:48 PM CDT | Severe Thunderstorm Warning | ABR | Potter, Sully | 27 min |
| May 22, 8:55 PM CDT | Flash Flood Warning | ABR | Brown, Edmunds, Faulk, McPherson, Marshall, Spink | 3 hr |
| May 22, 9:02 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Edmunds, Faulk, Hand, McPherson and 2 more | 58 min |
| May 22, 9:15 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hughes, Hyde, Lyman | 31 min |
| May 22, 10:00 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Faulk, Hand, Marshall, Spink | 60 min |
| May 22, 10:45 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Grant, Hamlin and 3 more | 60 min |
| May 22, 11:49 PM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall, Roberts | 71 min |
| May 23, 2:50 PM CDT | Flash Flood Watch | ABR | Brown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more | 30 hr |
Nearby
Wind Advisories in South Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.